Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Does Fluoxetine (Prozac) Decrease Sex ?

About two or three weeks ago, I was perscribed 20mg Fluoxetine (Prozac) by a pyschiatrist for Obsessive Compulsive disorder. A week ago, my dosage was increased to 30mg, and I've noticed a very sharp decline in my libido. My question is, can this be attributed to the medication. If so, what's the cause?
Asked On : Sat, 19 Dec 2009
Answers:  3 Views:  1535
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
thanks for your query.
Fluoxetine is SSRI i.e selective serotonin reuptake inhibitor, which is an antidepressant medicine... this class of drugs are also used for Obsessive compulsive disorder... this class of drugs are known to cause sexual dysfunction mostly problem in erection... this side effects are dose dependent... after stopping the drug...the sexual functioning improves gradually.... but if your OCD symptoms are worsening with stopping the have to continue the drug & try for other alternatives for sexual difficulties... kindly consult the matter with your treating psychiatrist...
take care...
Answered: Mon, 17 Dec 2012
I find this answer helpful
  Anonymous's Response

Yes Prozac reduces the sex drive this has been told by my Doctor. He said to start with it and later he said he will change it as the symptoms get better. I do not know if my symptoms are gone or not,. any body please help me. I am not as weird as my Doctor thought . I take the medicines now and ok ok now.

Answered: Sat, 19 Dec 2009
  User's Response

the only way it affected my sex drive was, it basically acted like a viagra pill, i found that i lasted a lot longer, hencethewife was very pleased, it doesn't mean it will be the same for evry1.

Answered: Fri, 15 Jan 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor